loading page

Epileptic Convulsions Probably Induced by Desloratadine, a Second-Generation H1-Antihistamine
  • +2
  • Xiaonian Han,
  • Xin Zan,
  • Fengmei Xiong,
  • Xiaojing Nie,
  • Lirong Peng
Xiaonian Han
Author Profile
Fengmei Xiong
Author Profile
Xiaojing Nie
Author Profile
Lirong Peng
Author Profile

Abstract

Second-generation H1-antihistamines are generally considered to be safe. Here we describe a healthy boy who developed left-arm convulsions after repeated exposure to a dry suspension of desloratadine combined with Huatengzi granules. The boy had no family or disease history of epilepsy, convulsions, or any other drug therapy. The Naranjo Adverse Drug Reaction Probability Scale was used to determine that the convulsions were probably related to desloratadine. Our findings suggest that desloratadine (a second-generation H1-antihistamine) can cause epileptic convulsions in healthy children, and so clinicians should be vigilant of the possibility of central side effects.